MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP Medline; PACK,HOT,INSTANT,MED ,6X6"

MEDLINE INDUSTRIES LP Medline; PACK,HOT,INSTANT,MED ,6X6"
Model Number MDS139008
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility on 10/04/22 a hot pack was brought into the patient room and when the staff member attempted to activate the pack, 'the pack exploded from the top seam,' and got into the staff members eyes.Per the facility the staff member used the eye wash station immediately and went to the emergency room.Per the facility the staff member received additional eye flushes, ph testing, and eye dilation to test for corneal abrasions while in the emergency room.Per the facility the staff member is reported to have, 'no issues now'.The sample is not available to be returned for evaluation.No additional information is available at this time.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility on (b)(4) 2022 a hot pack was brought into the patient room and when the staff member attempted to activate the pack, 'the pack exploded from the top seam,' and got into the staff members eyes.

Brand Name
Medline
Common Device Name
PACK,HOT,INSTANT,MED ,6X6"
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key15716163
Report Number1417592-2022-00209
Device Sequence Number20115446
Product Code IMD
UDI-Device Identifier10888277320543
UDI-Public10888277320543
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMDS139008
Device Catalogue NumberMDS139008
Device Lot NumberVN22039-1112
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexFemale
Patient Weight50 KG